Tornadoes · United States · Kansas · 2007
EF1 tornado, Sitka, Kansas, April 23, 2007
This EF1 tornado ran 7.8 miles across Clark County on April 23, 2007, touching down at 8:10 PM CDT and reaching 150 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 23, 2007
- Touchdown
- 8:10 PM CDT (01:10 UTC)
- Lifted
- 8:35 PM CDT (01:35 UTC)
- On the ground
- 25 minutes
- Path length
- 7.8 miles (12.6 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- County
- Clark County
- Touchdown point
- 37.116, -99.559
- Lift-off point
- 37.225, -99.588
- Record number
- 0704231910-01
What the Weather Service recorded
Severe thunderstorms produced large hail and a few tornadoes.
This tornado moved northeast unlike the remaining tornadoes that moved north or north-northwest. There were three other tornadoes but several other areas of rapid rotation and funnels that never appeared to make full contact with the ground. There other funnels at times were reported as tornadoes but may have not been fully developed yet.
This tornado did damage to trees, power poles and a small shed. It tore up the native grass as it went across one field as it moved north-northwest.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
32 minutes of warning. NWS DDC issued a tornado warning for this county at 00:38 UTC, 32 minutes before the tornado touched down, in force until 01:15 UTC.
The county was under a tornado watch, issued at 23:36 UTC and running to 03:38 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:44 UTC | 23:36 UTC | Tornado Watch | DDC |
| 23:34 UTC | 00:15 UTC | Severe Thunderstorm Warning | DDC |
| 23:36 UTC | 03:38 UTC | Tornado Watch | DDC |
| 00:31 UTC | 01:15 UTC | Severe Thunderstorm Warning | DDC |
| 00:38 UTC | 01:15 UTC | Tornado Warning | DDC |
| 01:12 UTC | 01:45 UTC | Tornado Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:11 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Apr 23, 2:59 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Apr 23, 2:59 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 259 PM CDT MON APR 23 2007 .DISCUSSION... DAYS 1-2... WATER VAPOR SHOWS A STRONG UPPER LEVEL LOW OVER THE WESTERN STATES WHICH IS DROPPING SLOWLY SOUTHEASTWARD INTO NORTHERN ARIZONA. AN ASSOCIATED STRONG UPPER LEVEL JET WITH MAX WIND SPEEDS OVER 140 MPH CURRENTLY STREAMS SOUTHWARD DOWN THE BACKSIDE OF THE LOW WITH A DIFLUENT ZONE CURRENTLY OVER EASTERN ARIZONA AND NEW MEXICO AS THE JET SWINGS AROUND THE LOW. THE SUB TROPICAL JET CURRENTLY STREAMS FROM THE SOUTHWEST INTO NORTHWEST TEXAS AND OKLAHOMA. THE 850MB SHOWS STRONG MOISTURE ADVECTION COMING UP FROM THE GULF THROUGH CENTRAL AND EASTERN TEXAS UP INTO OKLAHOMA. FORECAST CHALLENGES WILL BE THE TIMING OF STORM INITIATION AND SEVERITY TONIGHT THEN WHEN TO WRAP UP PRECIPITATION ACROSS THE AREA. 850MB MOISTURE ADVECTION WILL CONTINUE TO PUSH NORTHWARD WITH 60 DEGREE PLUS DEWPOINTS MOVING INTO SOUTHWEST KANSAS THIS AFTERNOON. A WARM FRONTAL BOUNDARY DRAPED FROM CENTRAL KANSAS DOWN THROUGH THE OKLAHOMA PANHANDLE AND INTO NORTHEASTERN NEW MEXICO WILL CONTINUE TO PUSH NORTHEASTWARD FROM THIS AFTERNOON THROUGH TONIGHT. WE SHOULD SEE A DRY LINE SETTING UP FROM SOUTHEASTERN COLORADO SOUTH INTO THE TEXAS PANHANDLE BY EARLY THIS EVENING. THE LOW PRESSURE STORM SYSTEM SHOULD FURTHER DEVELOP AND BEGIN TO LIFT NORTHEASTWARD BRINGING THE WARM FRONT INTO THE NORTHERN CWA BY MIDNIGHT CDT. CURRENT PARAMETERS INDICATE A INITIAL THREAT FOR SEVERE WEATHER INCLUDING TORNADOES THROUGH THE LATE EVENING HOURS. AS THE FRONTAL BOUNDARY TRANSITIONS NORTHEASTWARD OVERNIGHT, SURFACE MOISTURE WILL NOT BE AS PREVALENT THUS STORMS WILL TRANSITION INTO MORE OF A HAIL THREAT DURING THE OVERNIGHT HOURS. WITH THE ALREADY HEAVILY SATURATED GROUND, PRECIPITABLE WATER IN EXCESS OF AN INCH HAVE DECIDED TO ISSUE A FLOOD WATCH FOR A LARGE PORTION OF THE CWA THROUGH TOMORROW MORNING. AS THE SURFACE LOW TRACKS EAST ACROSS THE CWA TUESDAY, A DRY SLOT WILL WORK INTO THE CENTRAL CWA. STRONG WAA WILL USHER IN 850MB TEMPS INTO THE MID TEENS ACROSS A LARGE PORTION OF THE CENTRAL CWA. CONSIDERING THIS, WILL KEEP POPS LOWER WITH A SLIGHT CHANCE FOR SEVERE IN THE CENTRAL AND EASTERN PORTIONS OF THE CWA. WILL ALSO RAISE TEMPERATURES. FARTHER WEST ALONG THE COLORADO BORDER WILL BEGIN TO SEE CAA AS 850MB WINDS BECOME MORE NORTHERLY. 850MB TEMPERATURES WILL GENERALLY BE IN THE SINGLE DIGITS TO THE TEENS IN THIS AREA. WITH WRAPAROUND WILL INCREASE POPS ACROSS THE WESTERN PORTION OF THE CWA. AS THE UPPER SYSTEM CONTINUES TO PUSH EASTWARD WEDNESDAY WILL EXPECT COOLER 850MB TEMPERATURES AND INCREASED POPS DUE TO WRAPAROUND. 850MB TEMPERATURES WILL BE IN THE SINGLE DIGITS SO EXPECTING SIGNIFICANTLY COOLER SURFACE TEMPERATURES. WITH A TIGHTER PRESSURE GRADIENT SHOULD EXPECT STRONG NORTHERLY WINDS ACROSS MOST OF THE CWA. DAYS 3-7... WEDNESDAY NIGHT WILL HAVE TO WATCH AND SEE HOW QUICKLY SKIES CLEAR. A COOL DOME OF HIGH PRESSURE AT THE SURFACE WILL SETTLE INTO THE REGION DURING THE OVERNIGHT HOURS AND AS WIND GO LIGHT AND VARIABLE TEMPS MAY DIP INTO THE LOW-MID 30S WITH FROST BEING POSSIBLE. AT THIS TIME WILL HOLD OFF ON MENTION OF FROST IN THE GRIDS AND LEAVE LOWS THURSDAY MORNING IN THE UPPER 30S TO LOWER 40S FOR MOST OF THE CWA. BY LATE THURSDAY A WEAK S/W TROF IS PROGGED TO MOVE ACROSS THE ROCKIES INTO THE WESTERN HIGH PLAINS. AT THIS TIME LOW LEVEL MOISTURE APPEARS LACKING BUT WE WILL HAVE SOME MID LVL MOISTURE LINGERING IN OUR NRN CWA AS THIS -20 TO -22C 5H COOL POOL CROSSES THE AREA. AS A RESULT A FEW SPRINKLES MAY DEVELOP THURSDAY NIGHT BUT AT THIS TIME CONFIDENCE NOT HIGH ENOUGH TO INCLUDE EVEN SLT CHC POPS YET. BY SATURDAY UPPER RIDGE BUILDS ACROSS THE CNTL US AS A TROF POSITIONS ITSELF OFF THE WEST COAST. AT THIS TIME SEE LITTLE REASON TO DISAGREE WITH PREVIOUS SHIFT WITH WARMER TEMPS RETURNING BY THE WEEKEND. FOLLOWING GFS/ECMWF/MEAN ENSEMBLE TEMPS FOR SAT AND SUNDAY HIGHS IN THE 80S LOOK LIKELY AND MAYBE EVEN SEE SOME LOWER 90S ON SUNDAY IF THE GFS VERIFIES. AS FOR THE START OF NEXT WEEK MODELS BEGIN TO DIVERGE ON SOLUTIONS WITH HOW THEY HANDLE THE UPPER TROF OFF THE WEST COAST. APPEARS ALL MODELS TO VARIOUS DEGREES ARE STRUGGLING WITH THE TROPICAL CONVECTION DEVELOPING AROUND 120W. AS A RESULT CONFIDENCE IS NOT HIGH FOR MONDAY AND TUESDAY BUT IT STILL APPEARS THAT WARM AND DRY PATTERN WILL REMAIN IN PLACE THROUGH THE START OF THE WORK WEEK. && .AVIATION... TOWARDS SUNSET SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ERN CO/EXTREME SW KS NEAR A DEVELOPING DRYLINE AND WARM FRONT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE THROUGH THE EVENING HOURS...ESPECIALLY IN THE KHYS AREA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL...STRONG WINDS...VERY HEAVY RAINFALL AND ISOLATED TORNADOES. AFTER MIDNIGHT THESE STORMS WILL BEGIN TO TAPER OFF FROM SOUTHWEST TO NORTHEAST AND WILL BE FOLLOWED BY MVFR CIGS AND VSBYS WILL RETURN HOWEVER DO NOT EXPECT DENSE FOG AT THIS TIME AS WINDS SHOULD REMAIN IN THE 15 TO 20 MPH WHICH WILL KEEP THE LOW LEVEL FAIRLY WELL MIXED. && .PRELIMINARY POINT TEMPS/POPS... DDC 56 71 47 51 / 70 50 40 40 GCK 53 69 44 50 / 70 30 50 50 EHA 51 60 42 52 / 60 70 70 40 LBL 53 69 45 52 / 70 40 40 30 HYS 56 70 46 51 / 70 70 50 40 P28 61 73 50 59 / 70 70 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ030-031-043>046- 061>064-074>078-084>087. && FN32/18/18
Hazardous weather outlook, Apr 23, 3:44 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CDT MON APR 23 2007 KSZ043-044-061>064-074>078-080-084>090-242045- SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-GRANT-HASKELL- GRAY-FORD-KIOWA-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 344 PM CDT MON APR 23 2007 /244 PM MDT MON APR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AFTER 5 PM AND BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND EVEN TORNADOES. HEAVY RAINS WITH LOCALIZED FLOODING ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 5 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-065-066-079-081-242045- TREGO-ELLIS-NESS-RUSH-PAWNEE-STAFFORD-EDWARDS-PRATT- 344 PM CDT MON APR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED AFTER 8PM AND THESE COULD BE SEVERE WITH LARGE HAIL. LOCALIZED FLOODING IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON TUESDAY. THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND TORNADOES. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 8 PM. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Local storm report, Apr 23, 6:51 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
651 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL 11 NE ASHLAND 37.30N 99.63W
04/23/2007 E1.00 INCH CLARK KS CO-OP OBSERVER
&&
JFINCHLocal storm report, Apr 23, 6:53 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
653 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 17 SW ASHLAND 37.01N 99.99W
04/23/2007 E0.75 INCH CLARK KS TRAINED SPOTTER
&&
MBLocal storm report, Apr 23, 7:05 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
705 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 3 S BUCKLIN 37.51N 99.63W
04/23/2007 M1.00 INCH FORD KS LAW ENFORCEMENT
&&
JFINCHLocal storm report, Apr 23, 7:26 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
726 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 N HUGOTON 37.19N 101.35W
04/23/2007 E0.75 INCH STEVENS KS PUBLIC
&&
JFINCHLocal storm report, Apr 23, 7:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
756 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 3 W HUGOTON 37.18N 101.40W
04/23/2007 E0.88 INCH STEVENS KS TRAINED SPOTTER
&&
RBURGERTLocal storm report, Apr 23, 8:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
808 PM CDT MON APR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 7 S ROZEL 38.09N 99.40W
04/23/2007 E0.88 INCH PAWNEE KS CO-OP OBSERVER
&&
JFINCHThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 00:00Z
1.2 hours before the tornado, 73 km from the path. April 24, 2007.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -11 J/kg
- Surface CAPE
- 1971 J/kg
- Mixed-layer LCL
- 712 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 9.4
- 0-3 km lapse rate
- 6.8 K/km
Dodge City, (KDDC), 12:00Z
10.8 hours after it, 73 km from the path. April 24, 2007.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -44 J/kg
- Surface CAPE
- 1606 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.8
- 0-3 km lapse rate
- 5.5 K/km
The surface observations
Dodge City (DDC), 74 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:52 UTC | 67 | 60 | 130° 20 kt | 23 | 1011.2 | |
| 00:11 UTC | 66.2 | 60.8 | 130° 19 kt | 25 | 1010.8 | |
| 00:25 UTC | 66.2 | 60.8 | 130° 19 kt | 24 | 1011.5 | VCTS |
| 00:50 UTC | 62.6 | 55.4 | 150° 20 kt | 29 | 1011.5 | -RA |
| 00:52 UTC | 62 | 55 | 150° 18 kt | 29 | 1011.5 | -RA |
| 01:28 UTC | 62.6 | 60.8 | 130° 13 kt | 1011.5 | BR | |
| 01:52 UTC | 64 | 61 | 130° 18 kt | 1011.2 | BR | |
| 02:05 UTC | 64.4 | 60.8 | 140° 19 kt | 1011.2 | BR | |
| 02:13 UTC | 64.4 | 60.8 | 140° 18 kt | 25 | 1011.5 | BR |
| 02:43 UTC | 62.6 | 59 | 140° 20 kt | 25 | 1011.5 | BR |
| 02:52 UTC | 62 | 58 | 140° 19 kt | 26 | 1011.5 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Dodge City radar (KDDC), 74 km away, was scanning. The volume nearest the touchdown began at 01:12 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:45 UTC | HAIL 0.75 | 17 Sw Ashland | Clark, KS | |
| 23:48 UTC | HAIL 1 | 11 Ne Ashland | Clark, KS | |
| 00:05 UTC | HAIL 1 | 3 S Bucklin | Ford, KS | |
| 00:30 UTC | HAIL 0.75 | 24 E Dodge City | Ford, KS | |
| 00:35 UTC | HAIL 0.75 | 24 E Dodge City | Ford, KS | |
| 00:43 UTC | TORNADO | 12 S Sitka | Clark, KS | |
| 01:10 UTC | TORNADO | 12 Ese Ashland | Clark, KS | |
| 01:20 UTC | TORNADO | 2 Sw Protection | Comanche, KS | |
| 01:22 UTC | TORNADO | Protection | Comanche, KS | TORNADO REPORTED BY KWCH TV |
| 01:24 UTC | TORNADO | Protection | Comanche, KS | OFF DUTY EMPLOYEE FROM NORMAN NWS OFFICE |
| 01:37 UTC | TORNADO | 1 W Protection | Comanche, KS | KWCH TV STORM TEAM |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2007 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of April 23, 2007
24 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 23 | 6:14 PM CDT | EF0 | Harper, OK | 0.2 | 30 | |||
| April 23 | 6:51 PM CDT | EF0 | Harper, OK | 0.2 | 30 | |||
| April 23 | 7:43 PM CDT | EF0 | Mitchell, TX | 4.0 | 50 | $8,000 | ||
| April 23 | 6:47 PM MDT | EF1 | Wallace, KS | 12.0 | 50 | $2,000 | ||
| April 23 | 7:03 PM MDT | EF0 | Wallace, KS | 5.0 | 75 | |||
| April 23 | 8:04 PM CDT | EF0 | Clark, KS | 1.4 | 50 | |||
| April 23 | 8:04 PM CDT | EF0 | Nolan, TX | 0.6 | 50 | |||
| April 23 | 8:06 PM CDT | EF0 | Val Verde, TX | 0.2 | 20 | |||
| April 23 | 8:22 PM CDT | EF0 | Comanche, KS | 1.7 | 75 | |||
| April 23 | 8:34 PM CDT | EF0 | Val Verde, TX | 1.0 | 30 | $100,000 | ||
| April 23 | 8:37 PM CDT | EF0 | Comanche, KS | 1.6 | 50 | |||
| April 23 | 9:00 PM CDT | EF0 | Nolan, TX | 0.9 | 50 | |||
| April 23 | 9:20 PM CDT | EF0 | Taylor, TX | 0.3 | 50 | |||
| April 23 | 9:38 PM CDT | EF0 | Thomas, KS | 6.0 | 25 | $48,000 | ||
| April 23 | 9:41 PM CDT | EF0 | Jones, TX | 0.7 | 50 | |||
| April 23 | 9:02 PM MDT | EF0 | Sherman, KS | 0.5 | 10 | |||
| April 23 | 10:15 PM CDT | EF1 | Thomas, KS | 13.0 | 50 | $16,000 | ||
| April 23 | 11:00 PM CDT | EF1 | Rawlins, KS | 2.5 | 50 | |||
| April 23 | 11:15 PM CDT | EF1 | Rawlins, KS | 12.5 | 100 | $305,000 | ||
| April 23 | 11:44 PM CDT | EF1 | Rawlins, KS | 6.0 | 75 | $26,000 | ||
| April 23 | 10:49 PM MDT | EF0 | Yuma, CO | 0.5 | 10 | |||
| April 23 | 11:00 PM MDT | EF0 | Phillips, CO | 0.1 | 50 | |||
| April 23 | 11:15 PM MDT | EF0 | Chase, NE | 0.5 | 20 | |||
| April 23 | 11:16 PM MDT | EF0 | Chase, NE | 0.3 | 20 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.